Medication withdrawl

Discussion in 'Manflu Corner' started by matty, Jul 1, 2018.

  1. matty

    matty Member

    I have been on Citralopram for over a year the doctor suggested i come off at the end of the year.
    He said he didn't want me to become addicted .
    So I ran out just about a fortnight ago and didn't bother to get a repeat prescription.
    At present I cannot sleep through the night, in bed my legs are restless I cannot keep them still.
    My head is totally buzzing banging it against a wall might bring some relief.
    Very short tempered and the sky seems to be getting lower and lower everyday.
    So my question is has anyone gone through this is it just a rough patch that will get better if I persist ?
    It would be nice to know I just need time to get back on track (y)
     
  2. Spartacus

    Spartacus Member

    Location:
    Lancaster
    depending on your dose rate you are meant to come off them gradually rather than all of a sudden as your body needs time to adjust to the lower rate and then eventually none. I've been on them myself for a year (20mg dose) and have times when I forget you take them for a few days but it has never affected me to the level you describe.
     
    dstudent, ollie989898 and matty like this.
  3. matty

    matty Member

    I'm on 40mg dose .
    Doctor never said anything about lower the dose gradually (Which makes more sense) just said I need to stop taking before I become addicted :scratchhead:
    I'm hoping these symptoms will subside as I'm not a lot of good for anything atm.
     
  4. Spartacus

    Spartacus Member

    Location:
    Lancaster
    go back to the doctors and arrange a lower dose to wean off them gradually, specially when you've been on a 40mg dose.
     
    dstudent, Lazy Eric, jade35 and 2 others like this.
  5. matty

    matty Member

    I think I will order my repeat prescription on Monday get back on track, and go and see him once I'm settled down again with a view to reducing dosage.
    Thank you
     
  6. You can't just come off it!!! That alone would make some people suicidal!!
     
    dstudent and Lazy Eric like this.
  7. jade35

    jade35 Member

    Location:
    S E Cornwall

    An appointment or emergency prescription on Monday would be best. It looks like you have been on the top dose.

    https://beta.nhs.uk/medicines/citalopram/

    How much will I take?
    Citalopram tablets come in different strengths ranging from 10mg to 40mg.

    The usual dose of citalopram is 20mg a day in adults. However, it may be started at a lower dose and increased to a maximum dose of 40mg a day. If you are over 65, or have liver problems, the maximum recommended dose is 20mg a day.

    The usual dose of citalopram in children is 10mg a day but this may be increased to 40mg a day.

    With liquid drops of citalopram, 4 drops is equivalent to a 10mg tablet



    Good luck @matty I hope you are feeling better soon.
     
    matty, dstudent and Princess Pooper like this.
  8. Lazy Eric

    Lazy Eric Member

    Please go and get your repeat prescription and take a lower dose maybe 20 mg, but do not go cold turkey!!!!! I’ve been there, it’s dangerous.
     

Share This Page